Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 1, 2011, 3:24 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 1, 2011, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 128 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:58 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS51 KBOX 011924
SVRBOX
NHC005-011-012015-
/O.NEW.KBOX.SV.W.0011.110601T1924Z-110601T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 415 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ROXBURY...OR 6 MILES
EAST OF KEENE...AND WAS MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...NELSON...HARRISVILLE...
DUBLIN...HANCOCK...PETERBOROUGH...BENNINGTON...GREENFIELD...
FRANCESTOWN...LYNDEBOROUGH...WILTON...NEW BOSTON...MONT VERNON...
MILFORD AND AMHERST.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. REMAIN CALM...BUT TAKE
COVER NOW. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS.
&&
LAT...LON 4308 7164 4306 7164 4306 7161 4283 7159
4284 7228 4302 7229
TIME...MOT...LOC 1924Z 267DEG 23KT 4294 7216
$$
BELK1 follow-up statement
654
WWUS51 KBOX 011959
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT WED JUN 1 2011
NHC005-011-012015-
/O.CON.KBOX.SV.W.0011.000000T0000Z-110601T2015Z/
CHESHIRE NH-HILLSBOROUGH NH-
359 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL HILLSBOROUGH AND EAST CENTRAL CHESHIRE COUNTIES...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR GREENFIELD...OR 11 MILES NORTHEAST OF
JAFFREY...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANCESTOWN...LYNDEBOROUGH...WILTON...NEW BOSTON...MONT VERNON AND
AMHERST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4284 7205 4304 7207 4308 7164 4306 7164
4306 7161 4283 7159
TIME...MOT...LOC 1959Z 267DEG 23KT 4295 7185
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:32 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 1, 1:32 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT WED JUN 1 2011
.SYNOPSIS...
WARM AND HUMID CONDITIONS RETURN TODAY AHEAD OF AN APPROACHING
COLD FRONT. THIS WILL BRING SCATTERED THUNDERSTORMS...MAINLY
TO INTERIOR SOUTHERN NEW ENGLAND WHERE SOME STORMS MAY BE STRONG
TO SEVERE. THE FRONT WILL PUSH OFFSHORE TONIGHT WITH A COOLER
AIRMASS OVERSPREADING THE REGION THURSDAY AND FRIDAY ALONG WITH
DRY CONDITIONS. MAINLY DRY WEATHER ALONG WITH TEMPERATURES AT OR
SLIGHTLY BELOW NORMAL SHOULD PERSIST INTO THE WEEKEND AND EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF THUNDERSTORMS WITH HAIL UP TO 3/4 INCH DEVELOPED ACROSS E
MA/S NH EARLY THIS MORNING. SHOWERS/TSTMS MOVING ACROSS E COASTAL
MA/E RI THROUGH AROUND 15Z AS THEY EXIT THE COAST.
PREVIOUS DISCUSSIONS...
NOT MUCH CHANGE FROM PREVIOUS FORECAST. LINE OF CONVECTION ACROSS
NY STATE FIRING ON WARM FRONTAL BOUNDARY AND ON THE NOSE OF LOW-
MID LEVEL JET APPROACHING FROM ONTARIO. STORMS ARE BEGINNING TO
SHOW SIGNS OF WEAKENING AS LINE OF CONVECTION OUT RUNS GREATEST
DEEP LAYER SHEAR FARTHER TO THE WEST. THUS THESE STORMS WILL
LIKELY WEAKEN INTO A BROKEN LINE OF SHOWERS BY 8-9 AM ACROSS
WESTERN MA AND SOUTHWEST NH.
OTHER ITEM IS AREA OF DENSE FOG ACROSS LONG ISLAND/CT AND NOW
ADVECTING INTO RI WITH PVD DOWN TO 1/4 MILE. EXPECT THIS FOG TO
BURN OFF LATER THIS MORNING AS STRONG JUNE SUNSHINE GOES TO WORK
IN THE ABSENCE OF MID AND HIGH CLOUDS. PREVIOUS DISCUSSION BELOW.
SIGNIFICANT CHALLENGES OVER THE NEXT 12 HRS CONCERNING THE
CONVECTIVE POTENTIAL ALONG AND AHEAD OF A SFC COLD FRONT. LETS BEGIN
WITH THE STRAIGHT-FORWARD DETAILS...S/SW FLOW WILL INCREASE AHEAD OF
THE COLD FRONT WITH ANTICIPATED GUSTS AROUND 25 MPH ADVECTING VERY
WARM...MOIST AND SULTRY AIR ACROSS THE RGN...WITH DEWPOINTS RANGING
AROUND THE MID 60S. ANTICIPATING CONVECTIVE DEBRIS OUT OF THE GRT
LKS RGN TO DISSIPATE THANKS IN PART TO THE INFLUENTIAL SFC RIDGE OF
HIGH PRES GRADUALLY SLINKING SEWD...THOUGH THIS MAY NOT BE THE
CASE ACROSS UPSTATE NY INTO NRN NEW ENGLAND WHERE BETTER DYNAMICS
RESIDE. IN ADDITION PRESENT LOW CLOUDS ACROSS SRN NEW ENGLAND TO
MIX OUT AFTER SUNRISE...AS SUCH WOULD EXPECT AN ABUNDANCE OF
SUNSHINE...AND H925 TEMPS AVERAGING AROUND +22C AHEAD OF THE COLD
FRONT...TO ALLOW SFC TEMPS TO RISE INTO THE MID TO UPR 80S ACROSS
THE INTERIOR...WITH SOME LOCALES CLOSE TO 90...WHILE CLOSER TO
SHORE UPR 70S TO LOW 80S EXPECTED. YET...FOR THE MORNING
PERIOD...THERE IS STILL SOME LEVEL OF UNCERTAINTY AS THE MID-LVL
WARM FRONT LIFTS THRU THE RGN COUPLED WITH A REGION OF STRONG
MOIST CONVERGENCE AND ISENTROPIC LIFT AIDED BY STRONG SW FLOW...SO
CANT RULE OUT THE POTENTIAL FOR SOME DEVELOPING MID-LVL DECKS OUT
OF THE SW THRU THE MORNING PERIOD. THIS SW FLOW WILL ALSO ADVECT
MUCH WARMER AIR ACROSS THE RGN...AS PREV MENTIONED WITH THE +22C
AIR AT H925...ACTING TO EFFECTIVELY CAP THE LLVLS.
NOW TO SHIFT FOCUS TOWARDS THE PRESENT THINKING FOR TODAYS
CONVECTIVE OUTCOMES. WITH AFOREMENTIONED INVERSION HOVERING AROUND
H9...NOT ABSOLUTELY CONFIDENT THAT SFC TEMPS WILL WARM EFFECTIVELY
TO ALLOW FOR SFC BASED CONVECTION...RATHER FEEL ANY CONVECTION WILL
BE ELEVATED...OR RATHER FORCED BY THE APPROACHING COLD FRONT. CAPE
VALUES AVERAGE AROUND 2500 J/KG BY AFTN AS LAPSE RATES AT MID-LVLS
WILL BE FAIRLY STEEP AND WILL CONTINUE TO SEE STRONG THETAE
ADVECTION IN THE VICINITY OF THE H9 INVERSION. CAPE ITSELF...PER MDL
SKEW-T SOUNDINGS...STILL APPEARS TO BE FAIRLY TALL AND SKINNY
EMPHASIZING THE POTENTIAL FOR ENTRAINMENT OF DRIER AIR FROM THE
DEPARTING RIDGE OF HIGH PRES...AND WHETHER UPDRAFTS WILL MAINTAIN.
ALSO FEEL THE POSSIBILITY FOR LARGE HAIL WILL BE REDUCED AS SUCH. AS
TO SHEAR...BETTER DYNAMICS RESIDE WITH THE MAIN SHRTWV MAX AND
ATTENDANT H3 JET STREAK ACROSS NRN NEW ENGLAND. NEVERTHELESS 0-6KM
BULK SHEAR VALUES AVERAGE AROUND 40 KTS ACROSS THE FCST RGN...WITH
AN AVERAGE 30 KT FLOW AT 0-3 KM...AND DIRECTIONAL SHEAR FOR BOTH
LEVELS HAS A SUBSTANTIAL PERPENDICULAR COMPONENT TO THE SFC COLD
FRONT SUPPORTING A MORE DISCREET OUTCOME OVER A CONGLOMERATING
SQUALL-LINE SOLN...YET CANT RULE OUT THE DEVELOPMENT OF A
SQUALL-LINE LATE IN THE PERIOD. BOTH MDL SOUNDING HODOGRAPHS AND
0-1/0-3 KM HELICITY VALUES OF 200 M2/S2 SUPPORT THE POTENTIAL FOR
SUSTAINABLE ROTATING UPDRAFTS.
SO TAKING ALL POINTS INTO ACCOUNT...FEEL THERE IS STILL A FAIRLY
GOOD LIKELIHOOD OF A SEVERE WEATHER OUTCOME ALONG AND AHEAD OF THE
SFC COLD FRONT AS OUTLINED BY THE LATEST SPC DAY 1 CONVECTIVE
OUTLOOK. MAIN THREATS FOR TODAY WILL BE SMALL HAIL...FREQUENT
LIGHTNING...AND MOST IMPORTANTLY DAMAGING WINDS AS THERE IS LIKELY
TO BE STRONG MID-LVL SW FLOW RANGING AROUND 50 MPH THAT CAN EASILY
MIX DOWN TO THE SFC PER A STRONG DOWNWARD CORE OF PRECIP. WILL NEED
TO WATCH FOR PSBL LOCALIZED FLOODING FROM STRONG STORMS AS PWATS
ACROSS THE RGN WILL AVERAGE AROUND 1.5 INCHES. BETTER CHCS FOR
SEVERE WEATHER WILL LIKELY BE ACROSS THE INTERIOR AS COOLER MORE
STABLE AIR WILL BE PRESENT OVER SE NEW ENGLAND. MOST OF THE
CONVECTION WILL LIKELY OCCUR BEGINNING AROUND THE MIDDAY PERIOD INTO
THE AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
*TONIGHT...
SFC COLD FRONT WILL SLIDE OFFSHORE AND MOST OF THE CONVECTION SHOULD
DISSIPATE AS LLVLS COOL AND ELEVATED CONVECTION CHCS DISSIPATE AS
DRIER AIR AND HIGH PRES QUICKLY MOVE IN AT THE LOW LVLS IN WAKE OF
THE FRONT. STRONG CAA WILL ALSO PREVAIL WITH H925 TEMPS FALLING TO
AN AVERAGE OF +10C OVER THE FCST RGN WITH WINDS SHIFTING OUT OF THE
W/NW. WENT WITH THE COOLER SIDE OF MOS GUIDE WITH MINS FALLING INTO
THE LOW TO MID 50S THRU THE INTERIOR...WARMER TOWARDS THE SHORE.
*THURSDAY...
A CONSIDERABLY COOLER DAY AS HIGH PRES CONTINUES TO BUILD INTO THE
RGN WITH MUCH COOLER AIR. WITH COOLING AT MID-LVLS THIS WILL ACT TO
LOWER HEIGHTS RESULTING IN THE DEPARTING UPR LVL LOW AND ASSOC
VORTMAX TO DIG SWD THRU THE RGN. WILL SEE ATTENDANT CYCLONIC FLOW
AND COOL/MOIST AIR TO SPILL OVER THE RGN ALONG WITH AN ASSOC H3 JET
MAX SUPPORTING DIVERGENCE OVER THE RGN. AS SUCH ANTICIPATE THE
DEVELOPMENT OF A DENSE STRATOCU LAYER OVER THE RGN LIKELY LENDING TO
DECREASED WARMING THRU THE DAY...COULD POTENTIALLY SEE A COOLING
TREND...UNDER STRONG NW FLOW GUSTING AT TIMES 25 TO 30 MPH. CANT
RULE OUT THE POTENTIAL FOR DRIZZLE/LIGHT RAIN ESPECIALLY ALONG
HIGHER TERRAIN WHERE OROGRAPHIC FORCING WILL PLAY A SIGNIFICANT
ROLE. HAVE GONE WITH THE VERY LOW END OF MOS GUIDANCE WITH MAX TEMPS
RANGING IN THE LOW TO MID 60S FOR THE N/NW FCST RGN...WITH LOW 70S
ALONG THE SHORE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* MAINLY DRY WEATHER WITH TEMPERATURES AT OR SLIGHTLY BELOW NORMAL
MUCH OF THIS PERIOD.
MODEL PREFERENCES...
VERY GOOD MODEL AGREEMENT AMONG THE ECMWF/ECENS...NAM AND GFS ON
THE LARGE SCALE FLOW THIS PERIOD WITH THE CURRENT EASTERN WARM
CORE RIDGE BEING REPLACED BY A COOLER LONG WAVE TROF SETTING UP
OVER SOUTHEAST CANADA. HOWEVER ALL MODEL GUIDANCE KEEPS THIS NEW MID
LEVEL MEAN TROF AXIS EAST OF NEW ENGLAND...PROMOTING MAINLY DRY
WEATHER. BY SUNDAY THE ECMWF AND GFS BEGIN TO DIFFER WITH THE
ECMWF AND ITS ENSEMBLES FARTHER EAST WITH THE SOUTHEAST CANADA
TROF...WHILE THE 00Z GFS IS FARTHER WEST WITH THIS TROF AND
SUGGEST COMMAHEAD/TROWAL PRECIP FROM THE MARITIMES POSSIBLY
ROTATING INTO NEW ENGLAND SUN/MON. GIVEN THE GEFS AND THE 50
MEMBER ENSEMBLE MEAN OF THE ECENS SUPPORTS THE DRY SOLUTION OF THE
OPERATIONAL ECMWF...WILL LEAN TOWARD DRY WX SUN/MON/TUE.
THE DAILY DETAILS...
THU NIGHT AND FRI...
SIGNIFICANT COOL DOWN WITH CLOSED LOW OVER THE MARITIMES CIRCULATING
A MUCH COOLER AIRMASS INTO SOUTHERN NEW ENGLAND WITH 850 TEMPS
CRASHING FROM +18C THIS AFTERNOON TO +1C THU NIGHT! DEFINITELY A
TOUCH OF FALL IN THE AIR FRI MORNING WITH LOWS IN THE U30S AND
L40S...EXCEPT NEAR 50 IN THE URBAN AREAS. IN FACT THERE IS A LOW
PROBABILITY OF PATCHY FROST ACROSS THE CT RVR VLY OF WRN MA INTO
CHESHIRE COUNTY OF NH. AIRMASS DOES MODIFY TO ABOUT +5C FRI AFTN
/PER GEFS AND ECMWF/ COURTESY OF STRONG JUNE SUNSHINE. NEVERTHELESS
HIGHS FRI WILL ONLY CLIMB INTO THE U60S AND L70S...WHICH IS A FEW
DEGREES COOLER THAN NORMAL BUT MUCH LOWER TEMPS THAN RECENT DAYS.
SAT...
NOT MUCH CHANGE...NW FLOW ALOFT WITH CLOSED LOW REMAINING OVER THE
MARITIMES. PLEASANT DAY WITH SUNSHINE...LOW HUMIDITY AND 850 TEMPS
WARMING TO ABOUT +7C SUPPORTING HIGHS IN THE 70S INLAND.
SUN/MON AND TUE...
AS NOTED ABOVE MODELS BEGIN TO DIVERGE HERE WITH ECMWF AND ITS
ENSEMBLES FARTHER EAST WITH MARITIME LOW THAN GFS. GIVEN THE GEFS
AND THE ECENS SUPPORT THE OPERATIONAL ECMWF SOLUTION WILL LEAN
TOWARD A DRIER FORECAST HERE ALONG WITH CONTINUED TEMPS AT OR
SLIGHTLY BELOW NORMAL. FOR POPS THESE THREE DAYS WE FOLLOWED THE
LOWER HPC VALUES COMPARED TO THE HIGHER 00Z GMOS POPS.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
REST OF TODAY...
MEDIUM CONFIDENCE IN OVERALL TRENDS...LOW TO MEDIUM CONFIDENCE IN
EXACT TIMING. EXPECT GRADUALLY CLEARING SKIES THROUGH AROUND 20Z
OVER WRN TERMINALS...THEN 21Z OR LATER AT ERN TERMINALS. AFTER
THIS POINT A COLD FRONT WILL PUSH SCT TSTMS THROUGH THE REGION.
BEST TIMING WILL BE THE 20Z TO 22Z TIMEFRAME FOR TERMINALS W OF
ORH...THEN 21Z TO 23Z FOR TERMINALS E OF ORH. CANNOT RULE OUT
POTENTIAL FOR GUSTY WINDS AND HAIL WITH THESE STORMS. CBS WILL
LIKELY LINGER INTO THE EVENING HOURS. OTHERWISE WINDS WILL REMAIN
GUSTY OUT OF THE SSW.
TONIGHT...
REMNANT TSTMS DISSIPATE AFTER SUNSET. OTHERWISE...EXPECT SOME
LINGERING MVFR CIGS AND VSBYS IN -SHRA AND FOG. SUSPECT MOSTLY A
LIFT TO VFR AFTER COLD FROPA AFTER MIDNIGHT SAVE FOR MAYBE CAPE
AND ISLANDS WHICH MAY SEE A REMNANT MVFR CIG OR VSBY INTO THE
EARLY MORNING HOURS. WINDS GRADUALLY SHIFTING TO THE W AROUND 10
KTS OVERNIGHT. MEDIUM CONFIDENCE.
THURSDAY...
HIGH CONFIDENCE VFR. EXPECT SCU DEVELOPMENT LATE MORNING AND
AFTERNOON WITH CIGS 4 OR 5 KFT. A POSSIBLE MVFR CIG OVER THE NW.
KBOS TERMINAL...
VFR TO CONTINUE FOR THE NEXT COUPLE OF HOURS THROUGH AROUND 21Z
WITH SSW WINGS GUSTING TO 25 KT ON OCCASION. AFTER THAT EXPECT
TSTM DEVELOPMENT NEAR OR OVER THE TERMINALS ESPECIALLY BETWEEN 21Z
AND 00Z. EXPECT MVFR AND IFR CIGS AND VSBYS WITH HEAVY
RAIN...GUSTY WINDS AND HAIL POSSIBLE WITH THESE STORMS. CONDITIONS
IMPROVE OVERNIGHT AFTER A COLD FRONT PUSHES THROUGH. EXPECT MOSTLY
VFR AFTER MIDNIGHT WITH WINDS SHIFTING THE W.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
GENERALLY VFR THROUGH THE PERIOD. MODERATE TO HIGH CONFIDENCE.
&&
.MARINE...
WEDNESDAY...
HAVE EXTENDED SCA FOR MUCH OF THE AREA BEGINNING PRIOR TO MIDDAY
WITH ANTICIPATION OF INCREASING S/SW FLOW WITH GUSTS AT OR ABOVE
25 KTS...ESPECIALLY CLOSER TO SHORE...RESULTING IN BUILDING SEAS
OF 5-6 FEET INTO THE AFTN. OF CONSIDERABLE NOTE WILL BE THE
POTENTIAL FOR THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...ALONG
AND AHEAD OF A COLD FRONT WHICH WILL SWEEP INTO THE WATERS BY LATE
AFTN AND INTO THE EVNG.
WEDNESDAY NIGHT...
CONVECTIVE POTENTIAL WILL DISSIPATE AS COLD FRONT SWEEPS OFFSHORE.
SW WINDS TO SHIFT OUT OF THE W AND POTENTIALLY GUST AT TIMES
IMMEDIATELY IN WAKE OF THE COLD FRONT. WILL SEE A LULL IN THE
WINDS AFTERWARD TOWARDS MORNING...AND THERE IS THE POTENTIAL FOR
SEAS CLOSER TO SHORE TO FALL BELOW SCA THRESHOLDS...BUT FEEL
CONDITIONS WILL
THURSDAY...
CONTINUING SCA THRU THE WED NGT PD INTO THURS AS HIGH PRES BUILDS
INTO THE RGN AS A LOW PRES DIGS THRU ERN NEW ENGLAND...WILL SEE
STRONG W/NW WINDS GUSTING 25 TO 30 KTS AND SEAS BUILD TO 5-7 FEET
OVER THE WATERS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THU NIGHT AND FRI...NW WINDS MAY GUSTS TO 25 KT ESPECIALLY NEAR
SHORE.
SAT AND SUN...LIGHTER WINDS AS WEAK HIGH PRES BUILDS OVER THE AREA
SAT FOLLOWED BY A BROAD/WEAK LOW PRES SUN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR MAZ023.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ230>237-
250-251-254>256.
&&
SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...EVT
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/DOODY
MARINE...NOCERA/SIPPRELLHazardous weather outlook, Jun 1, 4:10 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 410 AM EDT WED JUN 1 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 410 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE STRONG TO DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE ACROSS INTERIOR SECTIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-020815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE ACROSS THE WATERS THIS AFTERNOON AND EARLY EVENING. THE GREATEST CHANCE WILL BE ACROSS THE NORTHERN WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOCERA
In the hours before
Local storm report, Jun 1, 12:23 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1223 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL HUDSON 42.76N 71.43W
06/01/2011 E0.75 INCH HILLSBOROUGH NH CO-OP OBSERVER
0825 AM HAIL MAYNARD 42.43N 71.46W
06/01/2011 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0900 AM HAIL NORTH READING 42.58N 71.08W
06/01/2011 M1.00 INCH MIDDLESEX MA HAM RADIO
HAM RADIO...FROM HILLVIEW COUNTRY CLUB
0905 AM HAIL GEORGETOWN 42.73N 70.98W
06/01/2011 E0.75 INCH ESSEX MA AMATEUR RADIO
0910 AM HAIL PAWTUCKET 41.87N 71.37W
06/01/2011 E0.75 INCH PROVIDENCE RI PUBLIC
&&
EVTLocal storm report, Jun 1, 1:17 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
117 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL HUDSON 42.76N 71.43W
06/01/2011 E0.75 INCH HILLSBOROUGH NH CO-OP OBSERVER
0825 AM HAIL MAYNARD 42.43N 71.46W
06/01/2011 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0900 AM HAIL NORTH READING 42.58N 71.08W
06/01/2011 M1.00 INCH MIDDLESEX MA HAM RADIO
HAM RADIO...FROM HILLVIEW COUNTRY CLUB
0905 AM HAIL GEORGETOWN 42.73N 70.98W
06/01/2011 E0.75 INCH ESSEX MA AMATEUR RADIO
0910 AM HAIL PAWTUCKET 41.87N 71.37W
06/01/2011 E0.75 INCH PROVIDENCE RI PUBLIC
1157 AM HAIL FREETOWN 99.99N 999.99W
06/01/2011 M0.75 INCH BRISTOL MA HAM RADIO
HAM RADIO
&&
123Special weather statement, Jun 1, 2:18 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 218 PM EDT WED JUN 1 2011 MAZ002-003-008-010-NHZ011-015-012030- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...AMHERST...NORTHAMPTON...JAFFREY...KEENE... PETERBOROUGH...WEARE 218 PM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS APPROACHING PORTIONS OF SOUTHERN NEW HAMPSHIRE AND WESTERN MASSACHUSETTS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM EDT. STRONG TO SEVERE THUNDERSTORMS WERE APPROACHING SOUTHERN NEW ENGLAND THIS AFTERNOON. AT 215 PM EDT...THESE STORMS WERE MOVING EAST AT 45 MPH. THESE THUNDERSTORMS SHOULD ARRIVE IN NORTHWEST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AFTER 230 PM EDT. THE MAIN THREATS FROM THESE POSSIBLE SEVERE THUNDERSTORMS WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT THROUGH 8 PM EDT. TRAINED SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE. CTZ002>004-MAZ004>007-009-011>016-026-NHZ012-RIZ001>004-012030- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...BLANDFORD...SPRINGFIELD... MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON... QUINCY...AYER...MANCHESTER...NASHUA...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK 218 PM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS APPROACHING SOUTHERN NEW ENGLAND... A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM EDT. STRONG TO SEVERE THUNDERSTORMS WERE APPROACHING SOUTHERN NEW ENGLAND THIS AFTERNOON...AND SHOULD ARRIVE BETWEEN 3 AND 5 PM ACROSS THE MERRIMACK VALLEY IN SOUTHERN NEW HAMPSHIRE...CENTRAL AND SOUTHWEST MASSACHUSETTS AND NORTHERN CONNECTICUT. THESE STRONG TO SEVERE THUNDERSTORMS SHOULD IMPACT EASTERN MASSACHUSETTS AND RHODE ISLAND PRIMARILY BETWEEN 4 AND 7 PM EDT. THE MAIN THREATS FROM THESE POSSIBLE SEVERE THUNDERSTORMS WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT THROUGH 8 PM EDT. TRAINED SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE. BELK
Local storm report, Jun 1, 2:56 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
256 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL HUDSON 42.76N 71.43W
06/01/2011 E0.75 INCH HILLSBOROUGH NH CO-OP OBSERVER
0825 AM HAIL MAYNARD 42.43N 71.46W
06/01/2011 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0900 AM HAIL NORTH READING 42.58N 71.08W
06/01/2011 M1.00 INCH MIDDLESEX MA HAM RADIO
HILLVIEW COUNTRY CLUB
0905 AM HAIL GEORGETOWN 42.73N 70.98W
06/01/2011 E0.75 INCH ESSEX MA AMATEUR RADIO
0910 AM HAIL PAWTUCKET 41.87N 71.37W
06/01/2011 E0.75 INCH PROVIDENCE RI PUBLIC
0925 AM HAIL FREETOWN 41.82N 71.05W
06/01/2011 M0.75 INCH BRISTOL MA HAM RADIO
&&
EVTSpecial weather statement, Jun 1, 2:58 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT WED JUN 1 2011
MAZ002>004-008>011-012000-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
258 PM EDT WED JUN 1 2011
AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND UP
TO NICKEL SIZED HAIL 11 MILES WEST OF MIDDLEFIELD...OR ABOUT 26 MILES
SOUTH OF NORTH ADAMS...MOVING EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MIDDLEFIELD...CHESTER...
BLANDFORD...EAST WINDSOR...HUNTINGTON...WORTHINGTON...RUSSELL...
CUMMINGTON...MONTGOMERY...CHESTERFIELD...WESTHAMPTON...GOSHEN...
SOUTHAMPTON...EASTHAMPTON...WILLIAMSBURG...HOLYOKE...NORTHAMPTON...
CONWAY...HATFIELD...SOUTH HADLEY...WHATELY...HADLEY...GRANBY...
SUNDERLAND...DEERFIELD...AMHERST...MONTAGUE...LEVERETT...
BELCHERTOWN...PELHAM...SHUTESBURY...WENDELL...WARE...ORANGE AND NEW
SALEM.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4239 7302 4249 7299 4261 7228 4220 7220
4217 7303 4225 7301 4230 7301 4231 7303
4233 7307 4239 7307
DOODYLocal storm report, Jun 1, 3:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL HUDSON 42.76N 71.43W
06/01/2011 E0.75 INCH HILLSBOROUGH NH CO-OP OBSERVER
0825 AM HAIL MAYNARD 42.43N 71.46W
06/01/2011 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0900 AM HAIL NORTH READING 42.58N 71.08W
06/01/2011 M1.00 INCH MIDDLESEX MA HAM RADIO
HILLVIEW COUNTRY CLUB
0905 AM HAIL GEORGETOWN 42.73N 70.98W
06/01/2011 E0.75 INCH ESSEX MA AMATEUR RADIO
0910 AM HAIL PAWTUCKET 41.87N 71.37W
06/01/2011 E0.75 INCH PROVIDENCE RI PUBLIC
0925 AM HAIL FREETOWN 41.82N 71.05W
06/01/2011 M0.75 INCH BRISTOL MA HAM RADIO
0307 PM HAIL SWANZEY 42.87N 72.28W
06/01/2011 M0.75 INCH CHESHIRE NH HAM RADIO
HAM RADIO
0312 PM HAIL KEENE 42.93N 72.28W
06/01/2011 M0.75 INCH CHESHIRE NH HAM RADIO
HAM RADIO
0314 PM HAIL KEENE 42.93N 72.28W
06/01/2011 M1.00 INCH CHESHIRE NH HAM RADIO
HAM RADIO
0316 PM HAIL KEENE 42.95N 72.30W
06/01/2011 E1.50 INCH CHESHIRE NH TRAINED SPOTTER
0317 PM HAIL KEENE 42.95N 72.30W
06/01/2011 E0.75 INCH CHESHIRE NH TRAINED SPOTTER
REPORTED FROM PARK AVENUE
&&
123The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:32 AM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 43 min |
| Jun 1, 2:29 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 61 min |
| Jun 1, 2:52 PM EDT | Tornado Warning | BOX | Cheshire | 23 min |
| Jun 1, 3:32 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 40 min |
| Jun 1, 3:55 PM EDT | Special Weather Statement | BOX | Cheshire | 35 min |
| Jun 1, 5:31 PM EDT | Special Weather Statement | BOX | Cheshire | 59 min |
| Jun 1, 5:54 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 52 min |
| Jun 1, 6:44 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 30 min |
| Jun 1, 7:12 PM EDT | Tornado Warning | BOX | Cheshire, Hillsborough | 48 min |
| Jun 1, 7:15 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 104 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.